Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 75, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 8, 1997, 7:41 PM CDT for Bollinger County, Missouri. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 1997, 7:41 PM CDT (00:41 UTC)
- Expired
- Jul 8, 1997, 9:30 PM CDT
- In force
- 109 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Bollinger County, MO
The radar
The Paducah radar (KPAH), 115 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 090041 FFWPAH MOC017-090245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 741 PM CDT TUE JUL 8 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 930 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...BOLLINGER COUNTY AT 740 PM DOPPLER RADAR INDICATED OVER TWO INCHES OF RAIN HAD FALLEN NEAR BESSVILLE IN CENTRAL BOLLINGER COUNTY. THUNDERSTORMS STILL TO THE WEST OF THE COUNTY WILL CONTINUE TO MOVE EAST A PRODUCE AN ADDITIONAL ONE TO TWO INCHES OF RAIN OVER THE NEXT TWO HOUR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR InN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. KEYSOR/WATSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:15 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jul 8, 2:15 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CST TUE JUL 8 1997 BIG CONCERN TODAY IS MCS INDUCED CIRCULATION CENTER MOVING ACROSS MISSOURI AND THE PREVIOUS BOUNDARIES/GRAVITY WAVES ET AL OUT AHEAD OF IT. THUNDERSTORMS ADDED TO TODAYS FORECAST BUT WILL PROBABLY REMAIN ISOLATED TO WIDELY SCATTERED IN COVERAGE. MOST OF THIS SHOULD DIE WITH SUNSET...BUT QUESTION REMAINS AS TO WHERE NEXT SYSTEM WILL FORM OVERNIGHT AND WHAT FRONT WILL DO WEDNESDAY. PREFER ETA VERSION OF TAKING MOST QPF INTO SOUTHERN ARK TODAY AS COMPLEX DEVELOPS IN AREA OF BEST INSTABILITY/MOISTURE INDUCED BY OUTFLOWS FROM MCS. NGM HINTING THAT ANOTHER MCS MAY FORM IN MISSOURI OVERNIGHT BUT INFLOW MAY BE INTERRUPTED BY ARK ACTIVITY THEREFORE WILL PUT MORE WEIGHT IN ETA ATTM. WILL SUGGEST MAINTAINING THE CHANCE POPS THROUGH WEDNESDAY. COLD FRONT SLOWLY SAGS TOWARD THIS AREA AND REAL DRY AIR MAY WAIT UNTIL HEIGHTS LOWER LATER IN WEEK TO GET THIS FAR SOUTH. THEREFORE PREFER A GRADUAL COOLING TREND MUCH LIKE FWC INDICATES. . FWC/FAN TEMPS ARE NOW RUNNING PRETTY CLOSE TO ACTUAL SO WILL MAKE NO BOLD SUGGESTIONS ABOUT DEVIATING. SDB
In the hours before
Local storm report, Jul 8, 6:51 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
651 PM CDT TUE JUL 08 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0641 PM CLUBB MO TORNADO
07/08/97 WAYNE REPORTED BY RESIDENT IN
CLUBB. TREE LIMBS DOWN.
VERIFIED BY WAYNE CO EOC.Local storm report, Jul 8, 7:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
716 PM CDT TUE JUL 08 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM ARAB MO .75 INCH HAIL
07/08/97 BOLLINGER REPORTED RELAYED BY
SHERIFFS OFFICE FROM
SPOTTER IN ARAB IN
SOUTHERN BOLLINGER.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:00 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 30 min |
| Jul 8, 8:05 PM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 40 min |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.